MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS CANNULATED X-TAB 7X40MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH MIS CANNULATED X-TAB 7X40MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186770040
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Spinal Column Injury (2081); No Code Available (3191)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Visual examination at the macroscopic level found that the polyaxial screw shank had fractured.The second half of the shaft was not provided as it remained implanted in the patient.A fracture analysis was conducted on the returned device.It was noted that the fracture analysis exhibits two surface morphologies, a smooth region and a grainy/rough region with progression lines which are indicative of fatigue failure.In addition, it was noted that the initial thread on the polyaxial¿s tulip head had become torn.Noted damage suggests that the tulip head¿s thread was subjected to unanticipated forces, resulting in the thread becoming torn.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the polyaxial screw¿s fractured shank and torn tulip head¿s thread cannot be positively determined.However, the fracture analysis exhibits two surface morphologies, a smooth region and a grainy/rough region with progression lines which are indicative of fatigue failure.In addition, it is suggested that the tulip head¿s thread was subjected to unanticipated forces, resulting in the thread becoming torn.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the primary surgery was performed via mis-tlif to fix l4/5 on unknown date.The extension surgery to extend to l4-sai was performed on (b)(6) 2018, and was planned to keep using l4/5 screws.It was reported that the surgeon recognized that the l5 left screw was broken during the extension surgery.The surgeon decided to keep the broken screw into the patient¿s l5 because the surgeon judged that the broken screw was hard to remove.The surgery was completed by using another screw to implant the extension rod.After the surgery, the surgeon checked the x-ray (before surgery x-ray) found that the l5 left screw was already broken before the surgery.There was no surgical delay.No further information was provided by the hospital.

Brand Name
MIS CANNULATED X-TAB 7X40MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8126288
Report Number1526439-2018-51118
Device Sequence Number14044263
Product Code NKB
UDI-Device Identifier10705034129662
UDI-Public(01)10705034129662
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770040
Device Catalogue Number186770040
Device Lot NumberARKBK8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1